Alert archive / New Jersey / Areal Flood Warnings in 2019
Areal Flood Warning 11, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Apr 15, 2019, 6:59 AM EDT for Hunterdon County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2019, 6:59 AM EDT (10:59 UTC)
- Expired
- Apr 15, 2019, 11:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Hunterdon County, NJ
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
934
WGUS41 KPHI 151059
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
659 AM EDT MON APR 15 2019
NJC019-151500-
/O.NEW.KPHI.FA.W.0011.190415T1059Z-190415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
659 AM EDT MON APR 15 2019
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Southeastern Hunterdon County in northwestern New Jersey...
* Until 1100 AM EDT.
* At 657 AM EDT, the Neshanic near Reaville has exceeded flood
stage. Be alert for flooded roadways.
* Some locations that could experience flooding include...
Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4043 7488 4051 7488 4051 7480 4048 7478
4044 7476
$$
Robertson1 follow-up statement
245
WGUS81 KPHI 151457
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1057 AM EDT MON APR 15 2019
NJC019-151507-
/O.EXP.KPHI.FA.W.0011.000000T0000Z-190415T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
1057 AM EDT MON APR 15 2019
...THE FLOOD WARNING WILL EXPIRE AT 1100 AM EDT FOR SOUTHEASTERN
HUNTERDON COUNTY...
The heavy rain has ended and flood waters have receded, no longer
posing a threat to life or property. Please continue to heed any road
closures.
LAT...LON 4043 7488 4051 7488 4051 7480 4048 7478
4044 7476
$$
NCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Apr 15, 6:38 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 15, 6:38 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
638 AM EDT Mon Apr 15 2019
.SYNOPSIS...
The strong cold front will continue to push out to sea today while
low pressure strenghtens to our northeast. High pressure will
slide across to our south on Tuesday. A warm front starts to lift
into our area Tuesday night and then stalls before lifting
northward late Thursday into Friday. A cold front will cross the
region late Friday into Saturday followed by a return to high
pressure for the end of the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The strong thunderstorms associated with the cold front have
moved offshore now that the cold front has moved across the
area. Low pressure will be moving across New England through
today and strengthening as it does so, while a secondary
front/surface trough moves across the area during the day as
well. As the low intensifies, high pressure builds to our west
and southwest, which will create a strong pressure gradient
across the area. Strong mixing is forecast today, up to at least
925-850 mb. With 40-50 knot winds aloft, we expect 40-50 mph
winds to make their way to the surface. Therefore we have issued
a Wind Advisory for this afternoon for the entire forecast
area.
Now that the showers and strong thunderstorms are offshore,
most of the area should dry out. However, portions of northeast
Pennsylvania and northern New Jersey could still experience
scattered showers through the day as there will remain some
moisture across the area withing the northwest flow, and a
couple of short waves/vorticity impulses move across the area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Strong winds will continue into the evening as northwest flow
remains in place as low pressure moves into the Canadian
maritimes and high pressure builds to our south. Dry weather
is expected for all areas and skies will clear out as well.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
An unsettled period of weather is set for midweek as we have a warm
front draped across the region. The warm front lifts into the area
on Tuesday but starts to stall, leaving it draped across the region.
The front is likely to wobble a bit north and south before it
finally starts to move northward on Thursday. A strong cold front
will then approach from the west and cross the region as we
head into the weekend.
Tuesday looks to be the driest day of the period as the front starts
to develop to our west. As the front starts to push east and into
our area, we may see some showers develop later in the day, mainly
over the northwestern areas, before starting to spread across much
of eastern Pennsylvania and northern and central New Jersey. Even as
we head through Wednesday, best chances for rain will exist north
and west of the I-95 corridor as the front remains nearly stationary
and multiple shortwaves track along the boundary. The airmass
appears to remain fairly stable so no thunderstorms are expected at
this time. Areas across Delmarva and southern New Jersey are
expected to remain mostly dry through Tuesday and Wednesday as high
pressure to our south should be strong enough to continue to
influence their weather.
The front finally lifts to the north later Thursday into Friday as
low pressure over the midwest starts to move to the east. This low
will track up through the Great Lakes region and then into eastern
Canada by late Friday. The associated cold front will start to move
into our area on Friday. Showers and thunderstorms will be possible
ahead of the fronts arrival on Friday night, and then will continue
with the frontal passage into Saturday. The front looks to be strong
as it arrives just after peak heating and conditions are expected to
be fairly unstable. A very tight gradient will exist on Friday so
expect rather gusty southerly winds to occur through the day.
The cold front exits offshore on Saturday morning but a secondary
cold front follows behind along with the deep upper low/trough. This
may result in more showers and thunderstorms through Saturday. We
may not clear out that quickly on Sunday as the upper low/trough
moves through the area and then moves offshore Sunday night into
Monday.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR conditions will remain across the area for the
rest of the morning into the afternoon. Only ACY has some
lingering MVFR/IFR conditions, but they should be lifting
within the next hour or so.
Winds will increase out of the west to northwest through this
morning and into this afternoon, with gusts reaching 35 to 40
knots for this afternoon.
Tonight...VFR conditions and gusty winds continue with west to
northwest winds gusting to 25-35 knots early, diminishing
overnight.
Outlook...
Tuesday...VFR conditions expected. Gusty west to northwest winds
around 10 knots with gusts around 20 knots possible.
Tuesday night...VFR conditions expected. Light winds around 5 knots
or less. Chance of showers, mainly at KABE and KRDG.
Wednesday...Mainly VFR conditions expected. However, showers develop
across eastern PA and into central and northern NJ, which may cause
conditions to become MVFR or lower at times. Light easterly winds.
Wednesday night...Mainly MVFR conditions expected as showers move
across the area. IFR or lower possible, especially at KABE and KRDG.
Southeast winds around 5 knots.
Thursday...Improving conditions from MVFR/IFR to VFR during the day.
Chance of showers, mainly at KRDG and KABE during the day, with
increasing chances at the other terminals later in the day/night.
Southeast winds around 5 to 10 knots.
Friday...Showers and thunderstorms expected, with MVFR or lower
conditions. South winds 10 to 20 knots with gusts up to 30 knots
possible. Higher gusts possible in thunderstorms.
&&
.MARINE...
Today-Tonight...Gale Warning remains in effect as winds are
expected to increase to 35-40 knots through today and into this
evening. Winds will begin to relax some during the overnight
hours.
Outlook...
Tuesday...Small Craft Advisory conditions expected. Winds will start
to diminish on Tuesday morning, falling below advisory levels and
then remain below SCA through the rest of the day.
Tuesday night through Thursday...Sub-Small Craft Advisory conditions
expected. Winds and sea will increase later Thursday.
Thursday night through Friday...Small Craft Advisory conditions as
seas rise above 5 feet and winds gust around 25 to 30 knots. Gale
conditions are possible on Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory from noon today to 10 PM EDT this evening for
PAZ054-055-060>062-070-071-101>106.
NJ...Wind Advisory from noon today to 10 PM EDT this evening for
NJZ001-007>010-012>027.
DE...Wind Advisory from noon today to 10 PM EDT this evening for
DEZ001>004.
MD...Wind Advisory from noon today to 10 PM EDT this evening for
MDZ008-012-015-019-020.
MARINE...Gale Warning until 6 AM EDT Tuesday for ANZ430-431-450>455.
&&
Synopsis...Meola
Near Term...Robertson
Short Term...Robertson
Long Term...Meola
Aviation...Robertson/Meola
Marine...Robertson/MeolaHazardous weather outlook, Apr 15, 4:18 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 418 AM EDT Mon Apr 15 2019 DEZ001-MDZ008-012-NJZ001-007-009-PAZ054-055-060>062-070-071-101>106- 160830- New Castle-Cecil-Kent MD-Sussex-Warren-Hunterdon-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 418 AM EDT Mon Apr 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ015-019-020-NJZ008-010-012>027-160830- Kent-Inland Sussex-Delaware Beaches-Queen Annes-Talbot-Caroline- Morris-Somerset-Middlesex-Western Monmouth-Eastern Monmouth-Mercer- Salem-Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 418 AM EDT Mon Apr 15 2019 ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ431-450>455-160830- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 418 AM EDT Mon Apr 15 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-160830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 418 AM EDT Mon Apr 15 2019 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Apr 15, 6:09 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
609 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG 1 ESE KEANSBURG 40.44N 74.12W
04/15/2019 MONMOUTH NJ DEPT OF HIGHWAYS
DOWNED TREE ON NJ 36 SOUTHBOUND THOMPSON AV
(MIDDLETOWN TWP) RIGHT LANE CLOSED.
&&
MPSLocal storm report, Apr 15, 6:10 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLOOD 2 SSE LAMBERTVILLE 40.34N 74.93W
04/15/2019 MERCER NJ DEPT OF HIGHWAYS
FLOODING ON NJ 29 BOTH DIRECTIONS AT VALLEY
RD (HOPEWELL TWP) 1 LANE MAY BE CLOSED.
&&
MPSLocal storm report, Apr 15, 6:14 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND DMG PORT PENN 39.52N 75.58W
04/15/2019 NEW CASTLE DE DEPT OF HIGHWAYS
THE INTERSECTION OF W MARKET ST. AND
DELAWARE CITY PORT PENN RD IS CLOSED DUE TO
A UTILITY POLE AND TREE IN THE ROADWAY.
&&
MPSLocal storm report, Apr 15, 6:17 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND DMG 3 NNE SEAFORD 38.69N 75.59W
04/15/2019 SUSSEX DE DEPT OF HIGHWAYS
US 13 NB & SB BETWEEN CAMP RD AND BOYCE RD
IS CLOSED DUE TO WIRES DOWN.
&&
MPSLocal storm report, Apr 15, 6:20 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM FLOOD MANASQUAN 40.12N 74.05W
04/15/2019 MONMOUTH NJ DEPT OF HIGHWAYS
FLOODING ON NJ 71 BOTH DIRECTIONS SOUTH OF
MAIN ST (MANASQUAN) 1 LANE MAY BE CLOSED.
&&
MPSLocal storm report, Apr 15, 6:53 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM MARINE TSTM WIND SANDY HOOK 40.47N 74.01W
04/15/2019 M58 MPH MONMOUTH NJ BUOY
PEAK WIND GUST OF 70 MPH.
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:31 AM EDT | Marine Dense Fog Advisory | PHI | 5 hr | |
| Apr 15, 2:34 AM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Apr 15, 2:46 AM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 44 min |
| Apr 15, 2:47 AM EDT | Special Marine Warning | PHI | 58 min | |
| Apr 15, 3:00 AM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Apr 15, 3:03 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 20 min |
| Apr 15, 3:07 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Cumberland, Gloucester, Salem | 38 min |
| Apr 15, 3:08 AM EDT | Special Marine Warning | PHI | 67 min | |
| Apr 15, 3:11 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 49 min |
| Apr 15, 3:19 AM EDT | Tornado Warning | PHI | Burlington, Camden, Gloucester, Salem | 26 min |
| Apr 15, 3:19 AM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 18 hr |
| Apr 15, 3:27 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Morris, Somerset | 32 min |
| Apr 15, 3:39 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more | 37 min |
| Apr 15, 3:41 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 64 min |
| Apr 15, 3:42 AM EDT | Special Marine Warning | PHI | 63 min | |
| Apr 15, 3:57 AM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 13 min |
| Apr 15, 3:59 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more | 4 hr |
| Apr 15, 4:16 AM EDT | Special Marine Warning | PHI | 59 min | |
| Apr 15, 4:40 AM EDT | Special Marine Warning | PHI | 65 min | |
| Apr 15, 4:47 AM EDT | Special Weather Statement | PHI | Atlantic | 28 min |
| Apr 15, 5:07 AM EDT | Special Marine Warning | PHI | 53 min | |
| Apr 15, 5:30 AM EDT | Coastal Flood Statement | PHI | Ocean | 7 hr |
Nearby
Areal Flood Warnings in New Jersey, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.